MAUDE Adverse Event Report: COVIDIEN SOFSILK 4/0 18 BLACK CV-22; SUTURE, NONABSORBABLE, SILK

COVIDIEN SOFSILK 4/0 18 BLACK CV-22; SUTURE, NONABSORBABLE, SILK
Model Number GS44M
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Post market vigilance (pmv) led an evaluation of four sealed sofsilk 4/0 18 black cv-22 the visual inspection and functional evaluation of the sample had acceptable results.The returned sample, as received by medtronic, was found to meet medtronic quality specifications.A review of the device history record indicates this device lot number was released meeting all medtronic quality release specifications at the time of manufacture.The product analysis concluded there were no device abnormalities that would have caused or contributed to the reported incident.Therefore, our investigation was unable to establish a relationship between the device and the reported incident.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.
 
Event or Problem Description
According to the reporter.During a laminectomy, one of the needles broke.The broken piece was able to be retrieved.There was no patient injury.

Brand Name
SOFSILK 4/0 18 BLACK CV-22
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
COVIDIEN
zona franca de san isidro
carretara san isidro km17
santo domingo
DR 
MDR Report Key6360188
Report Number9612501-2017-00305
Device Sequence Number19027521
Product Code GAP
UDI-Device Identifier10884521084902
UDI-Public(01)10884521084902(17)210531(10)D6E2689X
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K981128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGS44M
Device Catalogue NumberGS44M
Device Lot NumberD6E2689X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR